Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

June 21, 2021Hinds County, Mississippi

NWS Jackson, MS issued this special weather statement at Jun 21, 2021, 8:19 PM CDT for Hinds County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2021, 8:19 PM CDT (01:19 UTC)
Expired
Jun 21, 2021, 9:00 PM CDT
In force
41 min
Issued by
NWS Jackson, MS

County Hinds County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 45 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2021-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 732 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2021-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
732 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1049 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

864 
WWUS84 KJAN 220119
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
819 PM CDT Mon Jun 21 2021
 
MSZ048-049-220200-
Hinds MS-Rankin MS-
819 PM CDT Mon Jun 21 2021

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL RANKIN AND SOUTHERN
HINDS COUNTIES UNTIL 900 PM CDT...

At 819 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Clinton to near Utica to near
Yokena. Movement was east at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Raymond around 825 PM CDT.
  Jackson and Dry Grove around 835 PM CDT.
  Byram around 845 PM CDT.
  Richland and Terry around 855 PM CDT.
  Utica around 900 PM CDT.

Other locations impacted by these storms include Learned.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3207 9070 3229 9050 3226 9042 3239 9014
      3223 9014 3208 9028 3205 9042 3205 9066
TIME...MOT...LOC 0119Z 290DEG 22KT 3232 9040 3216 9055 3211 9095 

$$

TW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 21, 7:16 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 21, 7:16 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
716 PM CDT Mon Jun 21 2021

.UPDATE...
Updated for evening discussion.

&&

.DISCUSSION...

Numerous SHRA/TSRA associated with the cold front pushing into
the forecast area will continue through tonight, and TSRA
intensity with strong/svr wind gusts potential will be greatest
this evening. Expect convective rainfall chances to diminish for
most of the forecast area Tuesday, especially northwest of the
PIB/HBG area. VFR conditions are prevailing in the near term, and
expect ceilings to lower overnight to IFR category and persist for
much of the morning before mixing and drying improve conditions
late morning/afternoon. /EC/

Prior discussion below:

Through Tuesday: This afternoon, there were two different
convective regimes ongoing - one bringing scattered showers to
South MS and Southeast LA in association with a shortwave along
the northern Gulf Coast and another bringing showers and
thunderstorms from North LA through AR into North MS ahead of an
approaching cold front. A bit of a lull exists in between along
the I-20 corridor at this time. Through this evening, storms along
and ahead of the cold front will build southward bringing and end
to this lull. There remains some potential for isolated severe
storms, given the moderate to strong mixed layer instability in
place across much of the area and in spite of relatively weak deep
layer shear. However, with the loss of diurnal heating, the
severe threat will likely taper off by mid-evening. Rainfall may
be heavy at times as well given >2" PW, which could lead to
localized flooding - particularly in those areas which have
recently dealt with flooding issues.

The front and associated showers and isolated thunderstorms will
continue across the area through the overnight. We may see a bit
of a lull in precip tomorrow morning then redevelopment of
showers and thunderstorms by late morning/midday near the front
from south MS into central LA with the return of daytime heating.
A drier and slightly cooler airmass will advect in behind the
front, resulting in dry weather for much of the northern and
central half of the area on Tuesday. Between the cooler air behind
the front and clouds/rain farther south, temps will run as much
as 10 degrees below normal. /DL/

Tuesday night through Sunday: Come Tuesday evening a weak cold
front will be drifting across our southeastern most zones. Model
consensus move this cold front farther south before stalling it
and is drier for Wednesday night as the last of the rain is
expected to end before midnight. In the wake of the cold front
temperatures will be cooler than normal with lower 60s for
Wednesday morning lows in the north to upper 60s in the south.
Wednesday wl still have broad upper level troughing overhead as a
surface high becomes centered over the mid Atlantic seaboard. This
surface high will ridge back to the southwest across our region
resulting in an east to southeast low level flow across our CWA.
This will allow the stalled front to drift back to the north a
little during the day and become the focus for convection which
may spread as far north as Interstate 20 by late afternoon.
Thursday mid level ridging will begin strengthening back over our
region from the west while our low level flow becomes more
southerly. This will allow for moisture to return to our CWA along
with warmer temperatures. A greater coverage of diurnal
convection is expected Thursday. Friday the mid level ridge from
the west will be stronger while we maintain surface ridging from
the east. Together these features will result in more isolated
coverage of afternoon and early evening convection. Wl see little
change Saturday but an upper level trough will be dropping over
the Central Plains trying to make a dent in the mid level ridging
across the southern states. This upper level trough will also help
support a cold front that the models still try to nudge into our
northwest Sunday. This cold front may stall across our delta
region Sunday where the highest pops look to be carried Sunday
into Monday. /22/

&&

.AVIATION...
18Z TAF discussion:
VFR conditions prevail across much of the area, with patchy MVFR
ceilings and scattered SHRA/TS. Through this evening, coverage of
rain and storms will increase ahead of an approaching front. A few
wind gusts to 50 kt are possible in isolated severe storms. The
front will push across the area overnight into Tues morning,
bringing a wind shift from SW to NW. Along with temporary visby
reductions in periods of heavy rain, ceilings are expected to fall
to the IFR/MVFR range overnight into Tues morning, gradually
improving from the north during the day. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       70  80  67  88 /  92  49   5  26
Meridian      69  80  65  87 /  86  62   6  29
Vicksburg     69  81  67  90 /  93  36   5  23
Hattiesburg   71  83  70  87 /  83  83  47  54
Natchez       70  80  69  89 /  88  58  12  35
Greenville    66  80  62  86 /  95   4   1   7
Greenwood     65  81  62  88 /  95   8   1   9

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&
Hazardous weather outlook, Jun 21, 2:05 PM CDT, 6 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
205 PM CDT Mon Jun 21 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>045-047>050-
053-059-060-221915-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Warren-
Hinds-Rankin-Scott-Claiborne-Jefferson-Adams-
205 PM CDT Mon Jun 21 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and northern portions of central
Mississippi.

.DAY ONE...Tonight and Tuesday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...2 PM to 10 PM

FLOODING
THREAT...Limited
TIMING...Through Tonight

Isolated severe thunderstorms capable of damaging wind gusts are
possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

Localized flash flooding is possible this afternoon and evening,
particularly in low lying and urban areas. Rainfall totals between
one to three inches are expected, with locally higher amounts
possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

MSZ046-051-052-054>058-061-221915-
Kemper-Newton-Lauderdale-Copiah-Simpson-Smith-Jasper-Clarke-
Franklin MS-
205 PM CDT Mon Jun 21 2021

This hazardous weather outlook is for portions of central
and eastern Mississippi.

.DAY ONE...Tonight and Tuesday

FLOODING
THREAT...Limited
TIMING...Through Tonight

Localized flash flooding is possible this afternoon and evening,
particularly in low lying and urban areas. Rainfall totals between
one to three inches are expected, with locally higher amounts
possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.

MSZ062>066-072>074-221915-
Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-
Forrest-
205 PM CDT Mon Jun 21 2021

This hazardous weather outlook is for portions of south central
and southeast Mississippi.

.DAY ONE...Tonight and Tuesday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.

DL

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Special weather statement, Jun 21, 7:31 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Jackson MS
731 PM CDT Mon Jun 21 2021

LAZ024-220130-
Catahoula LA-
731 PM CDT Mon Jun 21 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CATAHOULA PARISH
UNTIL 830 PM CDT...

At 731 PM CDT, Meteorologists were tracking a strong thunderstorm 10
miles south of Midway, or 19 miles northeast of Pineville, moving
southeast at 30 mph.

Wind gusts up to 50 mph will be possible with this storm.

This strong thunderstorm will be near...
  Walters around 750 PM CDT.
  Larto and Mayna around 815 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3130 9200 3158 9201 3152 9177 3148 9181
      3146 9173 3145 9172 3144 9181 3150 9185
      3142 9186 3138 9178 3137 9186 3131 9187
      3127 9183 3130 9193 3122 9194 3124 9195
      3123 9199 3127 9199 3128 9202
TIME...MOT...LOC 0031Z 303DEG 27KT 3154 9220

TW
Special weather statement, Jun 21, 7:32 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Jackson MS
732 PM CDT Mon Jun 21 2021

LAZ016-MSZ047-048-053-220130-
Madison LA-Warren MS-Hinds MS-Claiborne MS-
732 PM CDT Mon Jun 21 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MADISON PARISH...
SOUTHWESTERN WARREN...NORTHEASTERN CLAIBORNE AND WEST CENTRAL HINDS
COUNTIES UNTIL 830 PM CDT...

At 732 PM CDT, Meteorologists were tracking a strong thunderstorm
over Vicksburg, moving southeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Bovina around 750 PM CDT.
  Newman around 805 PM CDT.

Other locations impacted by this storm include Delta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3221 9112 3224 9112 3225 9113 3241 9091
      3229 9050 3207 9070 3221 9114
TIME...MOT...LOC 0032Z 294DEG 18KT 3231 9087

TW
Special weather statement, Jun 21, 7:37 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Jackson MS
737 PM CDT Mon Jun 21 2021

MSZ043-044-048-049-220130-
Hinds MS-Leake MS-Rankin MS-Madison MS-
737 PM CDT Mon Jun 21 2021

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL LEAKE...NORTH
CENTRAL RANKIN...CENTRAL HINDS AND MADISON COUNTIES UNTIL 830 PM
CDT...

At 737 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Cameron to near Flora to Bovina.
Movement was east at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Pocahontas around 740 PM CDT.
  Cameron around 745 PM CDT.
  Annandale around 750 PM CDT.
  Camden around 755 PM CDT.
  Madison, Canton and Gluckstadt around 805 PM CDT.
  Bolton around 820 PM CDT.
  Jackson, Clinton and Raymond around 830 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3252 8987 3226 9042 3235 9070 3235 9069
      3234 9063 3237 9064 3238 9063 3241 9061
      3256 9023 3286 8990 3277 8959
TIME...MOT...LOC 0037Z 276DEG 18KT 3283 8994 3257 9025 3236 9071

TW
Special weather statement, Jun 21, 7:54 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Jackson MS
754 PM CDT Mon Jun 21 2021

LAZ025-026-MSZ053-059-060-220130-
Tensas LA-Concordia LA-Adams MS-Jefferson MS-Claiborne MS-
754 PM CDT Mon Jun 21 2021

...A STRONG THUNDERSTORM WILL AFFECT TENSAS AND NORTHEASTERN
CONCORDIA PARISHES...WEST CENTRAL CLAIBORNE...NORTHWESTERN JEFFERSON
AND NORTH CENTRAL ADAMS COUNTIES UNTIL 830 PM CDT...

At 754 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Wisner to near Lee Bayou to
Frogmore. Movement was east at 40 mph.

Wind gusts up to 50 mph will be possible with these storms.

Strong thunderstorms will be near...
  Clayton around 800 PM CDT.
  Ferriday and Spokane around 805 PM CDT.
  Waterproof, Helena, Cooter Point and Newlight around 810 PM CDT.
  Natchez and Vidalia around 815 PM CDT.
  Newellton, Lake Bruin and Church Hill around 825 PM CDT.
  St. Joseph around 830 PM CDT.

Other locations impacted by these storms include Ridgecrest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3173 9154 3184 9157 3186 9157 3187 9158
      3193 9151 3200 9150 3201 9150 3214 9149
      3212 9120 3198 9115 3185 9117 3159 9131
      3151 9134 3144 9141 3148 9161
TIME...MOT...LOC 0054Z 280DEG 36KT 3203 9164 3183 9157 3161 9168

TW
Special weather statement, Jun 21, 8:14 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Jackson MS
814 PM CDT Mon Jun 21 2021

MSZ057-058-220200-
Jasper MS-Clarke MS-
814 PM CDT Mon Jun 21 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JASPER AND
NORTHWESTERN CLARKE COUNTIES UNTIL 900 PM CDT...

At 814 PM CDT, Meteorologists were tracking a strong thunderstorm
over Orange, or 12 miles west of Quitman, moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Stonewall around 840 PM CDT.

Other locations impacted by this storm include Pachuta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3194 8874 3191 8903 3216 8902 3221 8874
TIME...MOT...LOC 0114Z 270DEG 17KT 3206 8893

TW
Special weather statement, Jun 21, 8:19 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
819 PM CDT Mon Jun 21 2021

MSZ048-049-220200-
Hinds MS-Rankin MS-
819 PM CDT Mon Jun 21 2021

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL RANKIN AND SOUTHERN
HINDS COUNTIES UNTIL 900 PM CDT...

At 819 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Clinton to near Utica to near
Yokena. Movement was east at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Raymond around 825 PM CDT.
  Jackson and Dry Grove around 835 PM CDT.
  Byram around 845 PM CDT.
  Richland and Terry around 855 PM CDT.
  Utica around 900 PM CDT.

Other locations impacted by these storms include Learned.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3207 9070 3229 9050 3226 9042 3239 9014
      3223 9014 3208 9028 3205 9042 3205 9066
TIME...MOT...LOC 0119Z 290DEG 22KT 3232 9040 3216 9055 3211 9095

TW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:32 PM CDTSpecial Weather StatementJANWarren58 min
Jun 21, 7:37 PM CDTSpecial Weather StatementJANMadison53 min
Jun 21, 8:14 PM CDTSpecial Weather StatementJANClarke46 min
Jun 21, 9:10 PM CDTSpecial Weather StatementJANClaiborne, Copiah50 min
Jun 21, 9:45 PM CDTRiver Flood WarningJANNeshoba23 hr
Jun 21, 9:46 PM CDTSpecial Weather StatementJANScott44 min
Jun 21, 7:02 PM CDTSevere Thunderstorm WarningJANCatahoula, Concordia, Franklin, Richland66 min
Jun 21, 7:31 PM CDTSpecial Weather StatementJANConcordia59 min
Jun 21, 7:54 PM CDTSpecial Weather StatementJANTensas36 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.